The London Mathematical Society has published mathematical texts since its founding in 1865. These international publications are critical to the Society's delivery of its charitable activities in the advancement and support of mathematics and the wider mathematical research community.

Please see the full set of LMS Publications Aims for further details. 

All surplus income from the LMS publications is used entirely to support mathematicians and mathematics research. This includes activities such as funding mathematics conferences, awarding mathematics research grants, giving prizes for mathematical accomplishments, and representing mathematics to government and national policymakers.

Books and journals

The Society now publishes 12 peer-reviewed journals, seven of which are in collaboration with other learned societies and institutions; two book series and some individual book titles.


The LMS Newsletter is published on line with contributions added as they become ready. LMS members may opt to receive the printed LMS Newsletter which is distributed bimonthly free of charge.

Other Publications

The Society also publishes a number of reports and papers as a result of the activities of its Committees. Links to these can be found here.

Access for LMS Members

LMS Members can receive free online access to the BulletinJournaland Proceedings of the LMS if they have signed up for free online access via their LMS membership record. Free online access to these three journals and also Nonlinearity can be activated via their LMS Membership Profile here: and selecting their preferred journals under the “My LMS Membership” tab. The LMS will then notify Wiley who will then issue members with a username and password to login to the Wiley Online Library.

Industry Partnerships

SocPC logoMathJax logo



Please double-check your eligibility with your institutional open access team on acceptance of your paper for the Bulletin, Journal, Proceedings, Transactions, Journal of Topology and Mathematika.  You may also contact the LMS Editorial Office for assistance.

Due to a higher volume of articles than predicted being published via the Wiley/Jisc Open Access publishing deal, Jisc will be limiting access to the payment of APCs to authors funded by UKRI. This change will take effect from 1 July 2021 and will last until the end of 2021 Please see Open Access for Authors in the UK | Wiley

Information for all authors on the availability of open access funds in these titles can be found here: Affiliation Policies and Payments | Wiley


Compositio prize for the period 2017-2019

Cover of Compositio MathematicaThe prize for the period 2017-2019 has been awarded to two papers

Daniel Huybrechts: The K3 category of a cubic fourfold.
Compositio Mathematica 153 (2017), pp 586-620.

Colin J. Bushnell and Guy Henniart: Local Langlands correspondence and ramification for Carayol representations.
Compositio Mathematica 155 (2019), pp 1959–2038.

The Compositio Prize is a prize awarded every third year by the Foundation Compositio Mathematica in recognition of an outstanding piece of mathematical research that is published in the Compositio Mathematica journal. Previous prizewinners are listed here:

2021 Berwick Prize awarded to Dr Ailsa Keating

Dr Ailsa Keating of the University of Cambridge is awarded a Berwick Prize for the paper ‘Dehn twists and free subgroups of symplectic mapping class groups’, published in the Journal of Topology. Keating's work sheds light on the global symmetries of symplectic manifolds, by showing that arbitrary products of Dehn twists along two Lagrangian spheres that intersect at least twice never simplify to the identity map. 

See the full citation here.

See all 2021 LMS prize winners here.

A list of historical prize winners can be found here.

2020 Gavin Brown Prize (AustMS) awarded for 2010 Bulletin article

Every flock generalised quadrangle has a hemisystem published in the Bulletin of the London Mathematical Society.

The Australian Mathematical Society awards the Gavin Brown Prize to  John Bamberg, Michael Giudici and Gordon F. Royle for the paper

The Gavin Brown Prize is a “best paper” prize awarded annually by the Australian Mathematical Society, for work in any field of mathematics published no more than 10 years before the award.

The full citation can be found here.

2020 Senior Berwick Prize awarded to Professor Thomas Hales

Professor Thomas Hales of the University of Pittsburgh is awarded the Senior Berwick Prize in recognition of his book ‘Dense sphere packings. A blueprint for formal proofs’ (London Mathematical Society Lecture Note Series, 400. Cambridge University Press, Cambridge.2012. xiv+271 pp. ISBN: 978-0-521-61770-3).

See the full citation here.

See all 2020 LMS prize winners here.

A list of historical prize winners can be found here.

26 June 2020

UK authors: arrangement between Wiley and Jisc to make papers open access 

Authors affiliated with over 140 institutions in the UK may now opt to publish their papers open access, under a CC-BY licence, at no direct cost to themselves.

This arrangment between Jisc and Wiley covers research and review papers accepted for the  Bulletin, Journal, Proceedings, Transactions, Journal of Topology and Mathematika.

The article's corresponding author must be from a participating UK institution (see the Wiley Institutional & Funder Payments page) and the article must have been accepted on or after 2 March 2020.

 5 March 2020

2019 Berwick Prize awarded to Dr Clark Barwick 
Dr Clark Barwick of the University of Edinburgh is awarded a Berwick Prize for his paper 'On the algebraic K-theory of higher categories', published in the Journal of Topology in 2016, which proves that Waldhausen's algebraic K-theory is the universal homology theory for ∞-categories, and uses this universality to reprove the major fundamental theorems of the subject in this new context.

See all 2019 LMS prize winners here.

A list of historical prize winners can be found here.


July 2019

The LMS becomes a signatory to DORA

The London Mathematical Society has signed the San Francisco Declaration on Research Assessment (DORA)  in support of the movement towards the responsible use of research metrics within mathematics.

DORA is a worldwide initiative covering all scholarly disciplines which recognizes the need to improve the ways in which the outputs of scholarly research are evaluated and seeks to develop and promote best practice. To date it has been signed by over 1,200 organizations and around 13,000 individuals. Its main themes are the need to eliminate the use of journal-based metrics, such as Journal Impact Factors, in funding, appointment, and promotion considerations; the need to assess research on its own merits rather than on the basis of the journal in which the research is published, and exploring new indicators of significance and impact.

11 March 2019

New Identity for the Proceedings

As of 1 March 2019, the Proceedings of the LMS has been relaunched with its own Editorial Board and new criteria for acceptance. 

Editorial Board

Statement from the Managing Editors


1 March 2019

Compositio Mathematica Prize awarded to Professor James Maynard

The Prize for the best paper published in Compositio Mathematica in the three-year period 2014–2016 has been awarded to the paper 'Dense clusters of primes in subsets' by James Maynard (Compos. Math. 152 (2016) 1517–1554).  More information is can be found here.


22 November 2018

2018 Senior Berwick Prize awarded to Professor Dr Marc Levine 

Professor Dr Marc Levine of the University of Duisburg-Essen is awarded a Senior Berwick Prize in recognition of his paper: “A comparison of motivic and classical stable homotopy theories”, J. Topol. 7 (2014), no.2, 327–362.

A list of historical prize winners can be found here.


 Transactions of the LMS now listed in the Emerging Sources Citation Index

Launched in 2013 and published by Wiley on behalf of the LMS, the Transactions of the LMS is the Society’s fully open access, online journal. In April 2018, the journal was accepted into Clarivate Analytics’ Emerging Sources Citation Index (ESCI).

Launched by Clarivate in 2017, ESCI is a multidisciplinary index that includes journals which have passed an editorial evaluation. While being covered in ESCI, journals will continue to be considered for inclusion in other Web of Science Core Collection indexes, such as the Science Citation Index Expanded (SCIE).

All content published in Transactions of the LMS can be accessed for free online at

17 April 2018

Special issue of Mathematika, dedicated to Klaus Friedrich Roth

The Editors of Mathematika are pleased to announce a special issue of the journal dedicated to Klaus Friedrich Roth, which is now available on Cambridge Core.  Read a blog entry from the Managing Editor of Mathematika, Alex Sobolev, detailing the project for which William Chen and Robert Vaughan acted as special editors.

30 November 2017 

Mandating ORCID

ORCID (Open Researcher and Contributor ID) is a not-for-profit organisation that provides unique identifiers for researchers engaged in academic publishing and scholarship. An ORCID iD distinguishes researchers from others, simplifies the searching of databases and indexes, and supports manuscript submissions and grant applications. As such it saves time, connects researchers with funders, societies and other institutions, and creates a persistent thread to link research activities. The LMS is joining many other academic publishers and funding bodies in making ORCID iDs required as part of the submission process to its journals.

From 2020, ORCID iDs will be mandatory for all corresponding authors submitting a paper to the Bulletin, Journal, Proceedings and Transactions of the London Mathematical Society, and to the Journal of Topology. Corresponding authors will be asked to provide their ORCID iD as part of the submission process; those without an ORCID ID will be shown how to obtain one. This can be done in just a minute or two via the website

1 November 2017

Transactions of the LMS now listed in the Directory of Open Access Journals

Launched in 2013 and published by Wiley on behalf of the LMS, the Transactions of the LMS is the Society’s fully open access, online journal. As of July 2017, the journal has been listed in the Directory of Open Access Journals (DOAJ).

DOAJ is an independent, community-curated online directory that indexes and provides access to quality open access, peer-reviewed journals. Currently containing the information of over 9,000 publications, DOAJ aims to increase the ease of use of those open access academic journals that adhere to criteria for quality control and best practice.

All content published in Transactions of the LMS can be accessed for free online at Inclusion in DOAJ signifies Transactions of the LMS as a quality open access journal, and increases the visibility and impact of the mathematical papers that it publishes.

12 July 2017

Content sharing: new peer-to-peer feature launched by Wiley

As of July 2017, subscribers of the Bulletin, Journal and Proceedings of the LMS, and the Journal of Topology, are able to share content with each other in a new way.

Our publishing partner Wiley has introduced a ‘peer-to-peer’ sharing initiative on their Online Library, where articles published in these journals are accessed digitally. Subscribers (with existing full-text access to the journals) can generate a URL that can be shared with other readers in the form of an ePDF provided by academic paper manager ReadCube,

When shared with a fellow subscriber, the URL provides an unrestricted view of the electronic PDF and the usual ability to download or print it; a non-subscriber is granted restricted access to a read-only PDF with no print or download privileges.

This new way to share articles should benefit researchers, institutions and society as a whole, facilitating collaboration and hopefully achieving a wider readership and impact of research.

12 July 2017